Our partner

Battling Post-Ssri Sexual Dysfunction (Pssd)

Medication message board, open discussion, and online support
Forum rules
We are not professionals on this site, nor are any of the members. Always consult with your physician or other doctor about any type of medications.

Battling Post-Ssri Sexual Dysfunction (Pssd)

Postby zenzeno » Thu Feb 21, 2013 3:19 am

Greetings, I'm a 36 year old man suffering from PSSD and SSRI withdrawal. Last August I regretfully decided to try an antidepressant for the first time. I began by taking 10mg of Citalopram (Celexa) for three months. I then stupidly proceeded to binge on 100mg over a two-day span (40mg on the first day and 60mg on the second.) Violently ill, I made the fateful decision to quit cold turkey (my biggest mistake thus far.) After enduring an agonizing month of withdrawal, including ejaculatory anhedonia and anorgasmia, I reinstated 10mg of Citalopram so as to withdraw more cautiously. Having slowly tapered over the past couple of months, it's now been a couple of weeks since I quit the poisonous SSRI for good. Because the doctors surrounding me are of little help, I am compelled to seek feedback from forums such as this one. Here is my biggest question and concern: is my sexual anhedonia permanent? Thanks in advance for any helpful insights.
zenzeno
Consumer 0
Consumer 0
 
Posts: 2
Joined: Thu Feb 21, 2013 3:15 am
Local time: Wed Jul 30, 2014 1:06 pm
Blog: View Blog (0)


ADVERTISEMENT

Re: Battling Post-Ssri Sexual Dysfunction (Pssd)

Postby Cheze2 » Thu Feb 21, 2013 3:18 pm

I'm sorry that you're experiencing this. It doesn't sound pleasant at all. Unfortunately as with any withdrawal symptom/side effect everyone responds differently so we can not tell if your sexual anhedonia will be permanent or not. Some withdrawal effects can take months before they even start to go away. I've also heard of some people experiencing withdrawal effects for over a year after abruptly stopping a medication. While you may not be able to stop yourself from getting withdrawal effects completely, this is one reason why taking medications as prescribed is important, particularly with psychiatric medications. There are ways of properly tapering the medication slowly so that it can help reduce withdrawal effects.

I'm sorry I can't give you any better answers. Perhaps someone will read this and share a personal experience. You can also try posting on the sexual dysfunctions forum to see if you get more responses. sexual-dysfunctions/
Bipolar I with Psychotic features; Borderline Personality disorder; GAD
Currently going through LOTS of med changes. Today's cocktail is: Tegretol 600mg; Quetiapine 200mg; Latuda 80mg; Trilafon: 4mg
Forum Rules
"No matter how long the night, the dawn always breaks" -African Proverb
User avatar
Cheze2
Moderator: Consumer
Moderator: Consumer
 
Posts: 4347
Joined: Sat Jul 14, 2012 2:36 pm
Local time: Wed Jul 30, 2014 9:06 am
Blog: View Blog (0)


Return to Anti-Depressants




  • Related articles
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users and 10 guests

cron